Oklahoma, 2006

Tornadoes and Flash Flooding in Oklahoma, May 9 to 10, 2006

May 9 to 10, 2006 · NWS OUN · 65 events in 17 counties and zones

41 hail, 18 thunderstorm wind, 3 tornado, 3 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$47,000
Crop damage
None recorded
Events
65

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 9, 2:01 PM CST, 3 hours 29 minutes earlier.

Area forecast discussion, May 9, 2:01 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
301 PM CDT TUE MAY 9 2006

.DISCUSSION...
19Z OUN SOUNDING SHOWS COOLING OF CAP LEVEL... BUT 18Z FORT WORTH
CAP STILL GIVES A DECENT AMOUNT OF NEGATIVE AREA. BUT CURRENTLY
THINK THAT WE CAN GET SOME STORMS TO DEVELOP IN THE WARM SECTOR
THIS AFTERNOON. LARGE AMOUNT OF INSTABILITY AVAILABLE SO SEVERE
WEATHER IS LIKELY IF WE CAN GET STORMS TO GO. SURFACE OBS/RADAR/
SATELLITE SHOW FRONT FROM NEAR CUSHING TO OKC SOUTHWEST INTO
SOUTHWEST OKLAHOMA AND DRYLINE IS ORGANIZING JUST EAST OF
INTERSTATE 35 ACROSS SOUTHERN OKLAHOMA... SO INITIAL AREA TO WATCH
IS ACROSS PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA ALONG FRONT
AND DRYLINE. IT ALSO APPEARS A MID LEVEL WAVE IS MOVING ACROSS
WESTERN OKLAHOMA WHICH IS ENHANCING CUMULUS FIELD. LATER
TONIGHT... CONVECTION IS EXPECTED TO BECOME WIDESPREAD AND MOVE
FROM WEST TO EAST ACROSS THE AREA AS MAIN UPPER WAVE APPROACHES
THE CENTRAL PLAINS AND PRECIPITATION WILL BE LIKELY IN MANY AREAS
LATER TONIGHT. PRELIMINARY POPS ARE BELOW BUT WILL LIKELY ADJUST
SPECIFIC NUMBERS RIGHT BEFORE ISSUING PRODUCTS.

STILL SOME LINGERING STORMS POSSIBLE EARLY TOMORROW BEFORE THE
UPPER WAVE MOVES FARTHER NORTHEAST. BUT THEN THE UPPER STORM WILL
SIT AND SPIN OVER THE MIDWEST/GREAT LAKES REGION FOR A FEW DAYS
KEEPING FORECAST AREA UNDER A GENERAL NORTHWEST FLOW. THE BEST
CHANCE OF RAIN AFTER THE CURRENT SYSTEM IS ON SATURDAY AND SUNDAY
AS SURFACE COLD FRONT MOVES INTO THE AREA. HAVE KEPT THE REST OF
THE FORECAST DRY BUT WILL HAVE TO WATCH HOW THE SURFACE PATTERN
EVOLVES FROM DAY TO DAY UNDER THE NORTHWEST FLOW. TEMPERATURES
ARE EXPECTED TO REMAIN NEAR OR BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  59  73  48  74 /  60  30   0   0
HOBART OK         58  73  48  75 /  40  20   0   0
WICHITA FALLS TX  61  76  51  77 /  30  20   0   0
GAGE OK           49  69  42  72 /  60  20   0   0
PONCA CITY OK     55  70  46  73 /  70  40   0   0
DURANT OK         66  77  53  76 /  50  30   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 9, 1:35 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CDT TUE MAY 9 2006

OKZ004>048-050>052-TXZ083>090-101200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
235 PM CDT TUE MAY 9 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS OVER PORTIONS OF
SOUTHEAST OKLAHOMA. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS
ACROSS THE REST OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.

LOCATION...
THE MODERATE RISK AREA COVERS LOCATIONS NEAR AND EAST OF A LINE
EXTENDING FROM SEMINOLE...TO ADA...TO MARIETTA.

TIMING...
IN THE MODERATE RISK AREA...THE MOST LIKELY TIME FOR SEVERE
THUNDERSTORMS WILL BE LATE THIS AFTERNOON AND EVENING. IN THE SLIGHT
RISK AREA...THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE
THIS EVENING THROUGH THE OVERNIGHT HOURS.

IMPACTS...
HAIL THE SIZE OF BASEBALLS OR LARGER WILL BE THE PRIMARY CONCERN
WITHIN THE MODERATE RISK AREA. HAIL TO THE SIZE OF GOLFBALLS WILL BE
THE PRIMARY THREAT WITHIN THE SLIGHT RISK AREA.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN MUCH OF
OKLAHOMA...ESPECIALLY SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA...SHOULD
PLAN TO BE INVOLVED IN SEVERE WEATHER OPERATIONS THIS AFTERNOON AND
TONIGHT.

DISCUSSION...
AN OUTFLOW BOUNDARY AND COLD FRONT WILL MAKE SLOW PROGRESS ACROSS
CENTRAL AND SOUTHEAST PORTIONS OF OKLAHOMA...AND PORTIONS OF WESTERN
NORTH TEXAS TODAY. THE MAIN FRONT IS EXPECTED TO EXTEND FROM
SOUTHWEST TO NORTHEAST...JUST EAST OF THE INTERSTATE 44 CORRIDOR BY
LATE AFTERNOON. WHILE THIS OCCURS...A VERY MOIST LOWER LEVEL AIRMASS
IS IN PLACE ACROSS SOUTHERN OKLAHOMA...HELPING TO CREATE VERY HIGH
LEVELS OF INSTABILITY. A SPECIAL WEATHER BALLOON RELEASE SHOWED THE
CAPPING INVERSION THAT WAS IN PLACE THIS MORNING HAD WEAKENED
SUBSTANTIALLY.

DAYTIME HEATING...LOW LEVEL CONVERGENCE EAST OF A SURFACE LOW
PRESSURE CENTER...AND LARGE SCALE LIFT FROM AN INCOMING UPPER WAVE
OF ENERGY SHOULD BE STRONG ENOUGH TO INITIATE THUNDERSTORMS NEAR OR
JUST SOUTHEAST OF THE STATIONARY FRONT BY EARLY EVENING.
GIANT HAIL WILL BE POSSIBLE WITH ANY STORMS THAT FORM IN THIS
AREA...WHICH IS COVERED BY THE MODERATE RISK. A SURFACE LOW PRESSURE
CENTER AND ASSOCIATED DRY LINE IS EXPECTED TO TRACK EASTWARD ACROSS
THE RED RIVER VALLEY...WHICH WILL ALSO SUPPORT THE DEVELOPMENT OF
THUNDERSTORMS TO THEIR EAST. ALTHOUGH THE TORNADIC POTENTIAL LATE
TODAY APPEARS LOW...ANY STORMS THAT DEVELOP AND MOVE NEAR THE LOW
PRESSURE AND FRONTAL BOUNDARY INTERSECTION COULD BECOME TORNADIC.

AS THE MENTIONED UPPER WAVE OF ENERGY APPROACHES THIS EVENING AND
OVERNIGHT...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO SPREAD INTO
OKLAHOMA AND WESTERN NORTH TEXAS FROM THE NORTHWEST. THESE
THUNDERSTORMS WILL BE ELEVATED ABOVE THE FRONTAL SURFACE AND THE
INSTABILITY WILL BE LESS THAN WHAT WE EXPECT OVER SOUTHEAST PARTS OF
OKLAHOMA. HAIL UP THE SIZE OF GOLFBALLS WILL BE THE PRIMARY CONCERN
WITH ANY ELEVATED SUPERCELLS.

PROBABILITY TABLE...
VALID THROUGH 7 AM CDT WEDNESDAY MAY 10.
HERE ARE THE PROBABILITIES FOR THE SLIGHT AND MODERATE RISK AREAS.

PROBABILITY OF THUNDERSTORMS OCCURRING IN THE MODERATE RISK
AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IN THE MODERATE RISK AREA IF STORMS DO
OCCUR...100 PERCENT.

PROBABILITY OF THUNDERSTORMS OCCURRING IN THE SLIGHT RISK AREA...100
PERCENT.
PROBABILITY OF SEVERE STORMS IN THE SLIGHT RISK AREA...40 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY HEAVY RAINFALL IS LIKELY WITH STORMS OVER SOUTH-CENTRAL AND
SOUTHEAST OKLAHOMA THIS AFTERNOON AND EVENING. STORM MOTION MAY BE
SUCH THAT SUCCESSIVE STORMS PASS OVER THE SAME AREAS CAUSING
FLOODING. DUE TO THE AMOUNT OF MOISTURE AVAILABLE...RAINFALL RATES
ARE EXPECTED TO BE VERY HIGH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE EXPECTED TO BE ONGOING WEDNESDAY MORNING OVER
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. MOST IF NOT ALL OF
THIS ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LEVELS...ALTHOUGH
MARGINALLY SEVERE HAIL AND VERY HEAVY RAIN WILL BE A CONCERN THROUGH
THE MORNING HOURS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY MORNING...MAY 10TH.

11/SMITH

In the hours before

Special weather statement, May 9, 4:39 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
539 PM CDT TUE MAY 9 2006

OKZ032-092300-
HUGHES OK-
539 PM CDT TUE MAY 9 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF WETUMKA AT 539 PM
CDT...MOVING EAST NORTHEAST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, May 9, 5:07 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
607 PM CDT TUE MAY 9 2006

OKZ043-092315-
COAL OK-
607 PM CDT TUE MAY 9 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER OLNEY AT 607 PM CDT...MOVING
NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN COAL COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30

The radar

The Norman radar (KTLX), 100 km away, was scanning. The volume nearest the first event began at 23:28 UTC.

Open the radar archive at this moment

Event by event

41 hail, 18 thunderstorm wind, 3 tornado, 3 flash flood. Local standard time, as filed.

Hail, Hughes

When
May 9, 5:30 PM CST
Where
Hughes County, 5 mi NW of Lamar
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.150, -96.200

Hail, Coal

When
May 9, 5:30 PM CST
Where
Coal County, Coalgate
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.533, -96.217

Tornado, Coal

When
May 9, 5:59 PM CST
Where
Coal County, 1 mi E of Olney
Rating
F0
Path length
0.2 mi
Path width
20 yd
Reported by
STORM CHASER
Coordinates
34.467, -96.333

A brief, narrow tornado was viewed by several people touching down near Lehigh in an open field. No damage was reported.

Hail, Atoka

When
May 9, 7:00 PM CST
Where
Atoka County, 2 mi S of Caney
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.200, -96.217

Flash Flood, Coal

When
May 9, 7:00 PM CST to 9:30 PM CST
Where
Coal County, 1 mi W of Coalgate
Reported by
LAW ENFORCEMENT
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

During the evening of May 9, multiple, slow-moving thunderstorms dropped 2 to 4 inches of rainfall over southeastern Coal County producing flash flooding in the region. At 700 pm CST, Coal County law enforcement officials reported that floodwaters had covered Oklahoma State Highway 3 one mile west of Coalgate.

Flash Flood, Coal

When
May 9, 7:00 PM CST to 9:30 PM CST
Where
Coal County, Phillips
Reported by
LAW ENFORCEMENT
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

During the evening of May 9, multiple, slow-moving thunderstorms dropped 2 to 4 inches of rainfall over southeastern Coal County producing flash flooding in the region. At 700 pm CST, Coal County law enforcement officials reported that floodwaters had also covered U.S. Highway 75 in the town of Phillips.

Tornado, Atoka

When
May 9, 7:01 PM CST to 7:02 PM CST
Where
Atoka County, 2 mi ESE of Stringtown
Rating
F0
Path length
0.6 mi
Path width
30 yd
Reported by
BROADCAST MEDIA
Coordinates
34.450, -96.017

A narrow tornado was seen by a television storm chaser from KWTV touching down in an open field near Stringtown. This was the first of two brief tornadoes produced by this storm. No damage was reported.

Tornado, Atoka

When
May 9, 7:04 PM CST
Where
Atoka County, 2 mi SE of Stringtown
Rating
F0
Path length
0.2 mi
Path width
20 yd
Reported by
BROADCAST MEDIA
Coordinates
34.450, -96.033

A second brief tornado produced by the same storm touched down southeast of Stringtown (see tornado entry at 1901-1902 CST for information about the first tornado). This tornado was observed by a television storm chaser for KWTV. No known damage.

Hail, Atoka

When
May 9, 7:15 PM CST
Where
Atoka County, 4 mi N of Stringtown
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.517, -96.050

Hail was observed at the Stringtown Correctional Facility.

Hail, Coal

When
May 9, 7:15 PM CST
Where
Coal County, 4 mi SW of Lehigh
Measured
0.75 in hail
Reported by
COOP STATION
Coordinates
34.433, -96.267

Hail, Atoka

When
May 9, 7:45 PM CST
Where
Atoka County, Atoka
Measured
1.25 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.383, -96.133

Flash Flood, Atoka

When
May 9, 8:10 PM CST to 9:30 PM CST
Where
Atoka County, Atoka
Reported by
GENERAL PUBLIC
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

At 810 pm CST, a report from the public indicated that numerous streets were inundated by high water in the city of Atoka in Atoka County.

Hail, Atoka

When
May 9, 8:15 PM CST
Where
Atoka County, 4 mi E of Atoka
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.383, -96.067

Hail, Harmon

When
May 9, 8:30 PM CST
Where
Harmon County, Madge
Measured
4.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.900, -99.950

Thunderstorm Wind, Harmon

When
May 9, 8:30 PM CST
Where
Harmon County, Madge
Measured
52 kt (60 mph) estimated gust
Property damage
$150
Reported by
GENERAL PUBLIC
Coordinates
34.900, -99.950

A ten foot trampoline was blown over.

Hail, Harmon

When
May 9, 8:40 PM CST
Where
Harmon County, Vinson
Measured
2.25 in hail
Reported by
COOP STATION
Coordinates
34.900, -99.867

Hail, Greer

When
May 9, 8:57 PM CST
Where
Greer County, 2 mi S of Reed
Measured
2.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.867, -99.683

Hail, Greer

When
May 9, 8:57 PM CST
Where
Greer County, 6 mi W of Mangum
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.883, -99.600

Hail, Greer

When
May 9, 9:05 PM CST
Where
Greer County, 5 mi S of Mangum
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.817, -99.500

Hail, Harmon

When
May 9, 9:15 PM CST
Where
Harmon County, Hollis
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.683, -99.917

Hail, Harmon

When
May 9, 9:25 PM CST
Where
Harmon County, 3 mi W of Hollis
Measured
2.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.683, -99.967

Thunderstorm Wind, Jackson

When
May 9, 9:30 PM CST
Where
Jackson County, Olustee
Measured
56 kt (64 mph) estimated gust
Property damage
$150
Reported by
POST OFFICE
Coordinates
34.550, -99.417

Tree limbs, 3-4 inches in diameter, were downed.

Hail, Greer

When
May 9, 9:30 PM CST
Where
Greer County, Mangum
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.883, -99.500

Hail, Harmon

When
May 9, 9:38 PM CST
Where
Harmon County, 9 mi S of Gould
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.533, -99.783

Hail, Harmon

When
May 9, 9:38 PM CST
Where
Harmon County, Gould
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.667, -99.783

Hail, Jackson

When
May 9, 9:52 PM CST
Where
Jackson County, 4 mi S of Duke
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.617, -99.583

Thunderstorm Wind, Washita

When
May 9, 10:10 PM CST
Where
Washita County, 1 mi S of Foss
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.433, -99.167

Thunderstorm Wind, Jackson

When
May 9, 10:44 PM CST
Where
Jackson County, (Lts)altus Afb
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.650, -99.267

Hail, Jackson

When
May 9, 10:44 PM CST
Where
Jackson County, 1 mi SW of Blair
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.767, -99.350

Thunderstorm Wind, Jackson

When
May 9, 10:47 PM CST
Where
Jackson County, Altus
Measured
53 kt (61 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
34.633, -99.333

Thunderstorm Wind, Jackson

When
May 9, 10:50 PM CST
Where
Jackson County, 3 mi S of Altus
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.583, -99.333

Wind gust was measured by the Oklahoma mesonet.

Hail, Harmon

When
May 9, 10:50 PM CST
Where
Harmon County, Madge
Measured
0.75 in hail
Reported by
COOP STATION
Coordinates
34.900, -99.950

Hail, Jackson

When
May 9, 10:52 PM CST
Where
Jackson County, (Lts)altus Afb
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.650, -99.267

Hail, Jackson

When
May 9, 11:05 PM CST
Where
Jackson County, Headrick
Measured
0.75 in hail
Reported by
COOP STATION
Coordinates
34.633, -99.133

Hail, Kiowa

When
May 9, 11:08 PM CST
Where
Kiowa County, Mountain Park
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.700, -98.950

Hail, Comanche

When
May 9, 11:18 PM CST
Where
Comanche County, 5 mi NW of Indiahoma
Measured
0.88 in hail
Reported by
COOP STATION
Coordinates
34.667, -98.817

Thunderstorm Wind, Oklahoma

When
May 9, 11:26 PM CST
Where
Oklahoma County, (Pwa)wiley Post Apt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.533, -97.650

Wind gust was measured by KPWA ASOS at Wiley Post Airport near Bethany.

Thunderstorm Wind, Lincoln

When
May 10, 12:09 AM CST
Where
Lincoln County, Meeker
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.500, -96.900

Hail, Lincoln

When
May 10, 12:09 AM CST
Where
Lincoln County, Meeker
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.500, -96.900

Hail, Bryan

When
May 10, 1:30 AM CST
Where
Bryan County, Albany
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.883, -96.167

Hail, Harmon

When
May 10, 2:30 AM CST
Where
Harmon County, Madge
Measured
0.75 in hail
Reported by
COOP STATION
Coordinates
34.900, -99.950

Hail, Washita

When
May 10, 2:40 AM CST
Where
Washita County, 5 mi W of Bessie
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.383, -99.067

Hail, Bryan

When
May 10, 2:45 AM CST
Where
Bryan County, 1 mi W of Bokchito
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.017, -96.150

Hail, Harmon

When
May 10, 3:00 AM CST
Where
Harmon County, Hollis
Measured
0.75 in hail
Reported by
COOP STATION
Coordinates
34.683, -99.917

Hail, Tillman

When
May 10, 3:39 AM CST
Where
Tillman County, 1 mi W of Frederick
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.383, -99.033

Hail, Tillman

When
May 10, 3:50 AM CST
Where
Tillman County, Grandfield
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.233, -98.683

Thunderstorm Wind, Tillman

When
May 10, 3:50 AM CST
Where
Tillman County, Grandfield
Measured
56 kt (64 mph) estimated gust
Property damage
$250
Reported by
EMERGENCY MANAGER
Coordinates
34.233, -98.683

Tree limbs, 2-3 inches in diameter, were downed. A tree was also uprooted.

Thunderstorm Wind, Tillman

When
May 10, 3:55 AM CST
Where
Tillman County, 3 mi W of Grandfield
Measured
63 kt (72 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.233, -98.733

Wind gust was measured by the Oklahoma mesonet.

Hail, Tillman

When
May 10, 4:00 AM CST
Where
Tillman County, Grandfield
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.233, -98.683

Thunderstorm Wind, Tillman

When
May 10, 4:00 AM CST
Where
Tillman County, Grandfield
Measured
61 kt (70 mph) estimated gust
Property damage
$750
Reported by
LAW ENFORCEMENT
Coordinates
34.233, -98.683

Six to eight inch diameter tree limbs downed. A tree was uprooted. High-line wires were downed.

Thunderstorm Wind, Cotton

When
May 10, 4:00 AM CST
Where
Cotton County, 4 mi N of Devol
Measured
52 kt (60 mph) estimated gust
Property damage
$250
Reported by
GENERAL PUBLIC
Coordinates
34.233, -98.583

Six inch diameter tree limbs were downed.

Hail, Cotton

When
May 10, 4:00 AM CST
Where
Cotton County, 4 mi N of Devol
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.233, -98.583

Thunderstorm Wind, Jefferson

When
May 10, 4:30 AM CST
Where
Jefferson County, Ryan
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
34.017, -97.950

The roof of a barn and house were blown off.

Hail, Jefferson

When
May 10, 4:37 AM CST
Where
Jefferson County, Waurika
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.167, -98.000

Hail, Jefferson

When
May 10, 4:39 AM CST
Where
Jefferson County, Ryan
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.017, -97.950

Thunderstorm Wind, Jefferson

When
May 10, 4:39 AM CST
Where
Jefferson County, Ryan
Measured
61 kt (70 mph) estimated gust
Property damage
$40,000
Reported by
EMERGENCY MANAGER
Coordinates
34.017, -97.950

A 24-28 inch diameter tree was blown over along with several power poles blown down. A store awning was torn from the building. A green house was damaged at the Ryan school. A travel trailer was tossed 50 yards and destroyed. Several portable car ports were also destroyed.

Thunderstorm Wind, Jefferson

When
May 10, 4:40 AM CST
Where
Jefferson County, Ryan
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
EMERGENCY MANAGER
Coordinates
34.017, -97.950

Some tree damage was reported.

Hail, Jefferson

When
May 10, 4:40 AM CST
Where
Jefferson County, Ryan
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.017, -97.950

Thunderstorm Wind, Jefferson

When
May 10, 4:55 AM CST
Where
Jefferson County, Grady
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.017, -97.667

Thunderstorm Wind, Jefferson

When
May 10, 5:00 AM CST
Where
Jefferson County, 2 mi E of Grady
Measured
52 kt (60 mph) estimated gust
Reported by
COOP STATION
Coordinates
34.017, -97.633

Hail, Love

When
May 10, 5:15 AM CST
Where
Love County, Marietta
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.933, -97.117

Hail, Marshall

When
May 10, 5:40 AM CST
Where
Marshall County, Kingston
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.000, -96.717

Hail, Bryan

When
May 10, 5:55 AM CST
Where
Bryan County, Cartwright
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.850, -96.567

Thunderstorm Wind, Bryan

When
May 10, 6:00 AM CST
Where
Bryan County, Albany
Measured
56 kt (64 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
33.883, -96.167

Hail, Bryan

When
May 10, 6:00 AM CST
Where
Bryan County, Albany
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.883, -96.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyThe tornado archive for Oklahoma, 2006Warnings in Oklahoma, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507881, 5507882, 5508782, 5507883, 5508785, 5508786, 5508783, 5508784, 5507884, 5507885, 5507886, 5508787, 5507887, 5507888, 5507889, 5507890, 5507891, 5507892, 5507893, 5507894, 5507895, 5507896, 5507897, 5507898, 5507899, 5507900, 5507901, 5507966, 5507967, 5508607, 5508608, 5508609, 5508667, 5508781, 5508668, 5508669, 5508670, 5508671, 5508672, 5508673, and more.